If it’s not one thing it’s another…so nauseous on Trileptal. I want to feel better so bad! Some times I just feel like giving up.
First I must say that I'm off all meds now (had a successful MVD about 6 months ago). When I was first diagnosed though with TN last Jan 2013, my neurologist put me on Trileptal and it almost immediately made me nauseous. I called my pharmacist right away and she told me about an OTC liquid med called Emetrol that would help. It did help quite a bit and I was able to get through my first several days on this new med. The nausea did settle down by my 2nd week on Trileptal. Not sure if you are just getting on this med. I was later switched to Tegretol XR, which did not make me nauseous but my body was so used to taking large amounts of meds by then.
Hope the nausea settles soon, I always find a change of medication makes me feel Yuck until my body gets used to the dosage.
You could try some ginger that can be helpful with nausea. Juggling pain and medication is horrible but I hope you can find something that reduces the pain without too many side effects.
I was on trileptal for about 2 months and was nauseous. I got up one morning and was so sick, vomiting about a couple times a hour or more. I couldn’t pass urine and was just dry heaving sometimes a little bile. Finally decided I needed to go to the ER. My sodium level was so low that I should have been in a coma. Stay in the hospital for 5 days. After a month this time it stared again. I had vomited 4 times and told my husband I needed to go to the ER again he said “you haven’t been sick but a few times”. There is a very distinct feeling, once again I was admitted to the hospital. It was for only 3 days this time. We finally traced it to a side effect of trileptal. So you might want to make sure your sodium levels are ok. Look up the symptoms of hyponatremia (low sodium ).
What can you add to your diet to keep sodium at a normal range while on this drug?
No you can’t eat anything to replace the sodium. Some how the drug can cause a loss of control of a secretion that regulates the need to conserve water. That causes the body to store water in the tissues and the brain. This results in a subsequent dilation of sodium levels and electrolytes in the plasma. The condition Trileptal caused in me is called hyponatremia . That is a short version that I was told. This happen to me twice in 2008, so it’s be a while, but something I will never forget. It might be easier to understand if you look up the condition. I don’t think I worded that right.